Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suffering from fits, fever. Taking valparin. ECG shows seizure activity. Is valparin a permanent solution?

my son is 6 yrs old , last week he had a fits with fever ,taken blood test & EEG (twice) it found EEG shows unequivocal evidnece of seizure activity.dr ask me to give valparin with some other syrups to continue for minimum 2 yrs & maximum 3 yrs . my doubt is will giving valparin for 2 or 3 yrs will completing sort out the problem of fits in my son?
Asked On : Sun, 2 Dec 2012
Answers:  2 Views:  122
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
I can understand whats going in your mind. Your son had a seizure while he was having fever. He may or may not have a second seizure in his later life. Now there are two school of thoughts. A few say that whenever there is a seizure start valparin or any other antiepileptic for 3 years. The second school of thought says that if first seizure is in presence of a triggering event which in case was fever in your case, then you should wait until he has second seizure before starting anti-epileptic. I would recommend the second as valparin or any anti-epileptic has many side-effects and hence it will always be wise to wait for the second.If there is no second, he can continue a good life without drugs. If you have already started it and plan to discontinue it, please don not stop it abruptly. Moreover if your son has a seizure disorder genuinely and takes a proper course of valproate, even then there is no 100% guarantee that the seizures will not recover after 3 years.
Hope I am able to solve your concerns.
Have a nice day!
Answered: Tue, 18 Dec 2012
I find this answer helpful

 1 user finds this helpful

  User's Response
u feel disappoint but realty is there is very little chances that ur child recover fully ,because usually the treatment is 2 to 3 yrs long after that there is gape for 2yrs if during that period there is no fit no treatment is necessay .but if during medicine free period there is fit the same medicine will start for 3yrs and so carefull with medicine it should be given according to weight .i advised u to go with herbal medicine along with ur prescribed medicine
Answered: Sun, 2 Dec 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor